Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 97, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 10, 2007, 5:53 PM CDT for Coffee County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 5:53 PM CDT (22:53 UTC)
- Expired
- Jul 10, 2007, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Coffee County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1815 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 102253 SVRTAE ALC031-102345- /O.NEW.KTAE.SV.W.0097.070710T2253Z-070710T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 553 PM CDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN COFFEE COUNTY IN SOUTHEAST ALABAMA... * UNTIL 645 PM CDT * AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SHADY GROVE...OR ABOUT 10 MILES NORTH OF ELBA...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JACK BY 600 PM CDT... VICTORIA BY 615 PM CDT... MIXONS CROSSROADS BY 620 PM CDT... NEW HOPE BY 630 PM CDT... ROETON AND 6 MILES NORTH OF TABERNACLE BY 635 PM CDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3161 8607 3148 8607 3143 8582 3161 8582 $$ 22-BARRY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:34 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jul 10, 2:34 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 334 PM EDT TUE JUL 10 2007 .SHORT TERM...TONIGHT-THURSDAY. THE DEEP LAYER RIDGE OVER THE AREA WILL BEGIN TO SHIFT SOUTHWARD AND WEAKEN AS THE UPPER LEVELS BECOME FAIRLY AMPLIFIED WITH RIDGING OVER THE WESTERN U.S. AND TROUGHING OVER THE EAST. WATER VAPOR IMAGERY CONTINUES TO SHOW AN IMPRESSIVE SHORTWAVE TROUGH TRACKING EASTWARD OVER THE LOWER MISSISSIPPI VALLEY THIS AFTERNOON. THE NUMERICAL MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THIS FEATURE CONTINUING EASTWARD AND INTO THE SOUTHEASTERN REGION BY WEDNESDAY. RADAR LOOP SHOWS A VERY ACTIVE BAND OF SHOWERS AND THUNDERSTORMS THAT HAVE DEVELOPED THIS AFTERNOON ORIENTED NE TO SW FROM NORTHERN GA TO SOUTHERN MS OUT AHEAD OF THIS FEATURE. FOR THIS EVENING...DECIDED TO SLIGHTLY ADJUST POPS UP OVER THE SE ALABAMA COUNTIES TO ACCOUNT FOR THIS ACTIVITY. FOR WEDNESDAY....ALTHOUGH MOST OF THE STRONGER ACTIVITY SHOULD REMAIN NORTH OF THE CWA DURING THE AFTERNOON/EVENING TIME FRAME...THE MODELS ARE INDICATING A SLIGHT INCREASE IN DEEP LAYER MOISTURE ACROSS THE NORTHERN HALF OF THE FORECAST AREA. THEREFORE...WILL CONTINUE TO SHOW A NORTH TO SOUTH POP GRADIENT DURING THIS TIME FRAME. THE PRESSURE GRADIENT ACROSS THE AREA SHOULD REMAIN FAIRLY WEAK WITH LIGHT TO MODERATE SOUTHWEST FLOW AND PLENTY OF LOW-LEVEL MOISTURE. THURSDAY AND THURSDAY NIGHT...THE TRAILING FRONTAL BOUNDARY WILL BEGIN TO STALL AND LAY OUT FROM EAST TO WEST JUST NORTH OF THE CWA TOWARD THE END OF THE SHORT TERM WITH DRIER MID/UPPER AIR FILTERING IN ACROSS THE SOUTHEASTERN REGION. .LONG TERM...THURSDAY NIGHT THROUGH SUNDAY. BY THURSDAY NIGHT...STRONG SHORT WAVE DROPS DOWN BACK SIDE OF TROUGH SHARPENING IT ACROSS ERN THIRD OF THE COUNTRY BRINGING SRN EDGE OF WLYS TO NRN CWA, AT SAME TIME...IT WILL DRIVE ABOVE COLD FRONT FURTHER SE TO SCNTRL ALA/GA BEFORE STALLING IN RESPONSE TO DEVELOPING SURFACE LOW PRESSURE WAVES. HOWEVER...AHEAD OF BOUNDARY...COMBINATION OF INCREASING MOISTURE...SEA BREEZE AND OUTFLOW CLASHES PLUS SERIES OF IMPULSES RIDING EWD IN WLYS WILL LEAD TO GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS. THE RAINFALL WILL BE PRIMARILY DIURNAL AND SHOULD DISSIPATE OVER THE LAND AREAS DURING THE EVENING HOURS. IN EVENING...INLAND PENETRATION OF SEA BREEZE AND CLOSER TO FRONT TRANSLATES TO HIGHEST POPS ALA/GA ZONES. DAYTIME POPS INCREASE TO 40-50 PERCENT AND HIGH TEMPS FALL BACK TO CLIMATOLOGICAL VALUES (UPPER 80S-LOWER 90S). && .AVIATION...THE ONLY TERMINAL WHERE A TEMPO GROUP WAS MAINTAINED FOR THIS AFTERNOON WAS TLH, BASED ON RADAR TRENDS. THAT SAID, ISOLATED STORMS WILL OCCUR ACROSS THE REMAINDER OF THE FORECAST AREA THIS AFTERNOON. CHANCES FOR ONE OF THESE HITTING THE OTHER TERMINALS WAS CONSIDERED TOO LOW TO INCLUDE IN THE TAFS. OVERNIGHT, WE EXPECT MVFR VSBY TO DEVELOP BETWEEN 09-12Z AT DHN, ABY, AND VLD. FOR WED AFTERNOON, COVERAGE OF AFTERNOON CONVECTION IS EXPECTED TO INCREASE, ESPECIALLY FOR THE NRN TERMINALS. MOST WILL OCCUR AFTER 18Z, BUT WE DID INCLUDE A PROB30 GROUP FOR DHN FROM 16-18Z. && .MARINE...AS THE FRONTAL BOUNDARY APPROACHES THE REGION FROM THE NORTHWEST EXPECT THE PRESSURE GRADIENT TO SLIGHTLY TIGHTEN OVER THE WATERS. HOWEVER...WINDS AND SEAS SHOULD REMAIN BELOW SCEC CONDITIONS. && .FIRE WEATHER...NO RED FLAG CONDITIONS WILL BE EXPECTED THROUGH THE MID WEEK. SOUTWESTERLY FLOW WILL CONTINUE TO PROVIDE PLENTY OF LOW-LEVEL MOISTURE ACROSS THE CWA AS THE FRONTAL BOUNDARY APPROACHES FROM THE NW. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 75 92 74 92 75 / 10 30 20 30 20 PANAMA CITY 78 90 78 91 79 / 10 30 20 20 20 DOTHAN 76 91 73 95 73 / 30 50 30 20 20 ALBANY 75 93 74 95 73 / 30 50 30 30 20 VALDOSTA 74 93 73 93 73 / 20 40 30 40 20 CROSS CITY 75 92 74 92 74 / 10 30 20 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GMZ...NONE. && AVIATION...WOOL SHORT TERM...GIBBS LONG TERM...GOULD
Hazardous weather outlook, Jul 10, 4:32 AM CDT, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 532 AM EDT TUE JUL 10 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-110945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 532 AM EDT TUE JUL 10 2007 /432 AM CDT TUE JUL 10 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... HIGH PRESSURE AT THE SURFACE AND ALOFT WILL BUILD WESTWARD FROM THE ATLANTIC WATERS INTO THE REGION...RESULTING IN ABOVE NORMAL TEMPERATURES. A TYPICAL GULF SEA BREEZE DAY WILL YIELD A CHANCE OF MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH SUNDAY... RIDGING WILL CONTINUE OVER MUCH OF THE AREA WEDNESDAY INTO THURSDAY. HOWEVER...AN UPPER LEVEL DISTURBANCE WILL MOVE EAST ACROSS THE SOUTHEAST REGION ON WEDNESDAY AND MAY GENERATE SCATTERED SHOWERS AND STORMS...ESPECIALLY OVER THE ALABAMA AND GEORGIA COUNTIES. A DEVELOPING UPPER LEVEL TROUGH...INCREASING DEEP LAYER MOISTURE AND AN APPROACHING FRONT FROM THE NORTH WILL ENHANCE RAIN CHANCES AND ALLOW HIGH TEMPERATURES TO RETURN TO NORMAL LEVELS FRIDAY THROUGH SUNDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY...HOWEVER EMERGENCY MANAGERS AND SPOTTERS SHOULD MONITOR THE WEATHER. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. BLOCK
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.